Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 372, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 1, 2020, 1:50 AM CDT for Pittsburg County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2020, 1:50 AM CDT (06:50 UTC)
- Expired
- Sep 1, 2020, 2:30 AM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Pittsburg County, OK
The radar
The Norman radar (KTLX), 125 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.8 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1092 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 2152 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.1
The text
As transmitted.
967 WUUS54 KTSA 010650 SVRTSA OKC121-010730- /O.NEW.KTSA.SV.W.0372.200901T0650Z-200901T0730Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tulsa OK 150 AM CDT Tue Sep 1 2020 The National Weather Service in Tulsa has issued a * Severe Thunderstorm Warning for... West central Pittsburg County in southeastern Oklahoma... * Until 230 AM CDT. * At 150 AM CDT, a severe thunderstorm was located near Stuart, moving northeast at 30 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations in or near the path include... Mcalester... Haywood... Scipio... Arpelar... LAT...LON 3500 9609 3508 9593 3486 9576 3477 9609 TIME...MOT...LOC 0650Z 243DEG 28KT 3488 9614 HAIL...0.75IN WIND...60MPH $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 12:27 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Sep 1, 12:27 AM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1227 AM CDT Tue Sep 1 2020
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Clusters of strong to severe thunderstorms will continue spreading
into portions of eastern Oklahoma overnight in low level jet
axis, moving into west-central Arkansas late tonight. LIFR/IFR
conditions will be likely in the stronger storms, especially at
MLC and late tonight into Tuesday morning at KFSM.
&&
.PREV DISCUSSION... /Issued 952 PM CDT Mon Aug 31 2020/
DISCUSSION...
Significant convection has remained confined to the far northwest
part of our forecast area, and has struggled to make any eastward
progress, with mainly anvil light rain overspreading much of
eastern Oklahoma. Will keep the severe thunderstorm watch for
Osage and Pawnee Counties until 11 pm, where a few strong storms
remain, but cancel it elsewhere.
Overnight, there is still a strong signal for the eventual
development of a significant MCS across mainly the southern half
of our forecast area, with heavy rainfall and flooding likely
being the most significant threat, but also some severe threat.
This activity is likely to persist well into Tuesday morning.
Other than a few changes to pops in the short term based on
current trends, have left the forecast and the flash flood watch
as is.
Update on the way.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through this afternoon for OKZ060-064>067-070-
071.
Flash Flood Watch through Thursday morning for OKZ049-053-
072>076.
AR...Flash Flood Watch through Thursday morning for ARZ019-020-029.
&&
AVIATION.....12Hazardous weather outlook, Aug 31, 5:23 PM CDT, 8 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 523 PM CDT Mon Aug 31 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 523 PM CDT Mon Aug 31 2020 ...SEVERE WEATHER POSSIBLE INTO TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. TORNADO. RISK...Limited. AREA...Eastern Oklahoma. ONSET...After 6 PM. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Southeast Oklahoma and West Central Arkansas. ONSET...Late Evening. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Strong to severe thunderstorms have developed across central Oklahoma late this afternoon to the south of a cold front. These storms will move east into parts of eastern Oklahoma early this evening, bringing a threat of damaging winds and large hail. An isolated tornado will also be possible. These storms are likely to weaken later this evening as they move east of Highway 75 into a more stable airmass. Additional thunderstorms are expected to move into parts of southeast Oklahoma by late evening or overnight. A few of these storms may also be severe. Heavy rainfall and flash flood potential will also be a concern later tonight, especially as these storms approach the Arkansas border, where heavy rain fell late last night and this morning. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY and Wednesday...Thunderstorm Potential...Heavy Rain Potential. THURSDAY through SATURDAY...Thunderstorm Potential. SUNDAY...No Hazards. EXTENDED DISCUSSION... The unsettled weather pattern will continue on Tuesday and Wednesday as an upper level trough approaches from the northwest. Multiple rounds of thunderstorms with very heavy rainfall will be possible including the potential for flash flooding. Main-stem river flooding may also become an issue as more widespread rainfall occurs over the duration of the event. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Sep 1, 1:08 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
108 AM CDT TUE SEP 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 AM FLASH FLOOD 2 NNE EUFAULA 35.31N 95.57W
09/01/2020 MCINTOSH OK PUBLIC
PUBLIC REPORTS A FOOT OF WATER COVERING THE INTERSECTION
OF HIGHWAY 69 AND STATE HIGHWAY 150 NEAR EUFAULA.
&&
SNIDERLocal storm report, Sep 1, 1:18 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
118 AM CDT TUE SEP 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 AM TSTM WND GST 2 NW HAYWOOD 34.91N 95.97W
09/01/2020 E60 MPH PITTSBURG OK BROADCAST MEDIA
BROADCAST MEDIA CHASER REPORTS WINDS ESTIMATED TO BE 50
TO 60 MILES PER HOUR.
&&
SNIDERSpecial weather statement, Sep 1, 1:34 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
134 AM CDT Tue Sep 1 2020
OKZ076-010730-
Le Flore OK-
134 AM CDT Tue Sep 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LE FLORE COUNTY UNTIL
230 AM CDT...
At 134 AM CDT, a strong thunderstorm was located 8 miles northeast of
Fanshawe, moving northeast at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Poteau... Spiro...
Panama... Fanshawe...
Shady Point...
LAT...LON 3492 9494 3494 9494 3494 9493 3511 9493
3525 9463 3503 9450
TIME...MOT...LOC 0634Z 240DEG 15KT 3506 9484The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:02 PM CDT | Special Weather Statement | TSA | Osage | 28 min |
| Aug 31, 7:18 PM CDT | Special Weather Statement | TSA | Washington | 27 min |
| Aug 31, 7:46 PM CDT | Special Weather Statement | TSA | Osage | 29 min |
| Aug 31, 7:54 PM CDT | Areal Flood Advisory | TSA | Osage | 3 hr |
| Sep 1, 12:29 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, McIntosh, Muskogee, Okfuskee, Okmulgee and 1 more | 4 hr |
| Sep 1, 12:34 AM CDT | Areal Flood Advisory | TSA | Osage, Pawnee, Rogers, Tulsa | 3 hr |
| Sep 1, 12:44 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore | 4 hr |
| Sep 1, 12:49 AM CDT | Tornado Warning | TSA | Pittsburg | 26 min |
| Sep 1, 12:59 AM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore | 10 hr |
| Sep 1, 1:07 AM CDT | Flash Flood Warning | TSA | Haskell, Latimer, McIntosh, Muskogee, Okfuskee, Okmulgee and 1 more | 7 hr |
| Sep 1, 1:14 AM CDT | Tornado Warning | TSA | Pittsburg | 32 min |
| Sep 1, 1:34 AM CDT | Special Weather Statement | TSA | LeFlore | 56 min |
| Sep 1, 2:04 AM CDT | River Flood Warning | TSA | LeFlore | 38 hr |
| Sep 1, 2:14 AM CDT | Flash Flood Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 5 hr |
| Sep 1, 2:19 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 41 min |
| Sep 1, 3:28 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee | 3 hr |
| Sep 1, 3:45 AM CDT | Flash Flood Warning | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 7 hr |
| Sep 1, 6:00 AM CDT | Areal Flood Warning | TSA | Adair | 5 hr |
| Sep 1, 6:54 AM CDT | Areal Flood Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 5 hr |
| Sep 1, 8:35 AM CDT | Areal Flood Warning | TSA | Haskell, Latimer, McIntosh, Muskogee, Okfuskee, Okmulgee and 1 more | 3 hr |
| Sep 1, 9:26 AM CDT | Special Weather Statement | TSA | Choctaw | 64 min |
| Sep 1, 10:37 AM CDT | Areal Flood Warning | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 18 hr |
| Sep 1, 10:39 AM CDT | Special Weather Statement | TSA | Choctaw | 51 min |
| Sep 1, 10:40 AM CDT | Flash Flood Warning | TSA | Choctaw, Pushmataha | 6 hr |
| Sep 1, 10:45 AM CDT | Areal Flood Warning | TSA | Haskell, Latimer, LeFlore | 18 hr |
| Sep 1, 11:47 AM CDT | Areal Flood Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Pittsburg, Sequoyah | 3 hr |
| Sep 1, 5:06 PM CDT | Areal Flood Warning | TSA | Choctaw, Pushmataha | 3 hr |
| Sep 1, 5:39 PM CDT | River Flood Warning | TSA | Pushmataha | 21 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.